Facebook Pixel

I recently started using the estrogen patch because of hot flashes. Should I take it off when I have my period.

By March 17, 2013 - 7:49pm
Rate This

I am 54 years old, and just went on the patch two months ago because of horrible hot flashes. The hot flashes stopped, but I have had a period quite often during the time I have been on the patch. I am not sure if it is ok to keep the patch on during my period? Also I have oral progesterone that I am supposed to take, and wonder if I should stop taking that during my period?

Add a Comment1 Comments

HERWriter Guide

Hi heatherhuseby

Thanks for your post!

Women taking estrogen often taper off their dosage (lower it) in the second half of their cycle (after ovulation) to allow for periods. When the stop taking estrogen or drastically lower it, the progesterone induces the period.

This is generally speaking.

But it also depends on the dose of your patch. Low dose patches are often ok for some women to take all month.

It's a good idea to discuss this with your doctor.



March 18, 2013 - 2:35pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.


Get Email Updates

Menopause Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!